Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
158 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Zepatier cause swollen feet, bloating and diarrhea?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3675 Questions

default
Posted on Sun, 21 Jan 2018 in Medicines and Side Effects
Question: I'm a 62 year old man infected w/ both HIV
as well as HepC I moved back to AZ after in in SF for 30 some years I was diagnosed w/ both in 2007 I am on SSDI & expected to exist on $7!00 per month plus full bone medical i have undergone two full i interferogn/ribovirin regimens neither being successful I am now presently on a regimeo new drug called Zepatier & am only 3 weeks into the treatment! I havent d srank alcohol in yearso have a history of drug abuse but am presently substance free! Since starting on the Zepatier I am experiencing belly bloating my legs & feet are extryemely swollen & I have chronic diarrhea is my liver finally failing me?
doctor
Answered by Dr. Panagiotis Zografakis 1 hour later
Brief Answer:
investigation is required

Detailed Answer:
Hello,

the information is not enough to assess your liver status. If the symptoms evolved after starting zepatier then the drug can be the cause. As many as 10% of patients receiving zepatier may experience diarrhea. Swollen legs and bloating require further testing as they cannot (normally) be attributed to the drug.

You should start by visiting your primary care physician for clinical examination. The doctor can detect abdominal fluid collection (ascites) and may get a good idea whether your heart is functioning well or not. Potential causes (besides cirrhosis) include heart failure, low albumin levels (due to proteinuria for example), drug side effects.

Important tests to do include a urinalysis (to detect increased proteins in the urine) and perhaps a 24 hour urine collection to test for proteins, serum albumin levels, a heart echo (to exclude heart failure) and a careful review of your medications to estimate the probability of a side effect.

Regarding your diarrhea further testing is required by an infectious diseases specialist as HIV and its complications may be related to it.

I hope you find my comments helpful!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics ,   ,  

Recent questions on  Chronic diarrhea

doctor1 MD

My father has an enlarged spleen along with lymphoma. Over the last couple of months he has lost lots of weight, and has just been referred back to...

doctor1 MD

My son is 14 and has chronic diarrhea . I know is lactose intolerant but the diarrhea is pretty much every day. He also has bouts of nausea . About...

doctor1 MD

My daughter would turn three in november. Her problem is that she has been having chronic diarrhea for the last two months. She has under eye...

doctor1 MD

Hi I am very confused. I have Celiac Disease going on 8 years and have been on a gluten-free diet also. My problem is I cannot figure out why i don...

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is...

doctor1 MD

Will a HIDA scan help in the diagnosis of Habba Syndrome?

doctor1 MD

I have heard on t.v. about a problem called nets I have had bowel problems since 1999 after radiation and I am wondering if this could possibly be...